| Model Number |
BL5323WV |
| Medical Device Problem Code |
Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The user facility in china reported the vitrectomy cutter did not cut during the surgery; however, aspiration continued.There was no medical intervention required.
Additional Manufacturer Narrative
The product has been requested but not yet received.Manufacturing and sterilization records were reviewed and found to be acceptable.This investigation is ongoing.
Additional Manufacturer Narrative
One opened bl5323wv pack from lot x4775 was returned.The expiration date on the label was 2025-jan-16.The assembly was dirty with fluid in the lines.The extension handle was attached to the vitrectomy cutter.The tip protector was not returned.The needle was bent.The port window was in the opened position.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle bound up and did not move.The port window remained open and aspiration continued.The cutter cannot function properly in that condition.Due to the returned condition having no tip protector on the vitrectomy cutter, and with evidence of use.The cause of the bent needle cannot be determined.Unable to determine root cause(s) of the bent needle which prevented the device from functioning properly.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Report 2 of 3, see related medwatch report numbers: 0001920664-2024-00067, 0001920664-2024-00068.